Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 9, 2007, 9:57 AM PDT. It took effect at Sep 9, 2007, 11:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 9:57 AM PDT (16:57 UTC)
- In effect from
- Sep 9, 2007, 11:00 PM PDT
- Expired
- Sep 10, 2007, 3:42 AM PDT
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 091657 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 957 AM PDT SUN SEP 9 2007 ...GUSTY WINDS AND LOW HUMIDITY LATE SUNDAY NIGHT THROUGH MONDAY MORNING... .A DRY COLD FRONT WILL DROP INTO NORTHERN CALIFORNIA LATER TONIGHT AND MONDAY MORNING. THIS WILL CAUSE GUSTY WINDS AND LOW HUMIDITY ALONG THE EASTERN FOOTHILLS OF THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. NORTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED BY MONDAY MORNING...WITH GUSTS TO 45 MPH POSSIBLE THROUGH THE FEATHER RIVER CANYON. HUMIDITY MAY DROP BELOW 15 PERCENT IN THESE AREAS BY MONDAY MORNING...CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DECREASE BY MONDAY AFTERNOON...BUT LOW HUMIDITY MAY CONTINUE THROUGHOUT THE DAY MONDAY. CAZ215-216-266-100200- /O.UPG.KSTO.FW.A.0010.070910T0700Z-070910T1900Z/ /O.NEW.KSTO.FW.W.0010.070910T0600Z-070910T2000Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- 957 AM PDT SUN SEP 9 2007 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT MONDAY. THE AREA INCLUDES THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND THE SURROUNDING NORTHEAST FOOTHILLS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT AND MONDAY MORNING MAINLY OVER THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY. GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE FEATHER RIVER CANYON BY MONDAY MORNING. IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...THE STRONGEST WINDS ARE EXPECTED NEAR THE EASTERN FOOTHILLS...OR AREAS NEAR 1000 FEET IN ELEVATION. GUSTY WINDS WILL BE ACCOMPANIED BY POOR OVERNIGHT HUMIDITY RECOVERIES SUNDAY NIGHT. HUMIDITY MAY DROP BELOW 15 PERCENT MONDAY...CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DECREASE EARLY MONDAY AFTERNOON...HOWEVER HUMIDITY MAY REMAIN LOW THROUGHOUT THE DAY MONDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JHM/SG
2 follow-up statements
000 WWUS86 KSTO 100147 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 647 PM PDT SUN SEP 9 2007 ...GUSTY WINDS AND LOW HUMIDITY LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... .A DRY COLD FRONT WILL DROP INTO NORTHERN CALIFORNIA LATER TONIGHT AND MONDAY MORNING. THIS WILL CAUSE GUSTY WINDS AND LOW HUMIDITY ALONG THE EASTERN FOOTHILLS OF THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. NORTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED BY MONDAY MORNING...WITH GUSTS TO 45 MPH POSSIBLE THROUGH THE FEATHER RIVER CANYON. HUMIDITY MAY DROP BELOW 15 PERCENT IN THESE AREAS BY MONDAY MORNING...CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DECREASE BY MONDAY AFTERNOON...BUT LOW HUMIDITY MAY CONTINUE THROUGHOUT THE DAY MONDAY. CAZ215-216-266-101400- /O.EXT.KSTO.FW.W.0010.070910T0600Z-070910T2200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- 647 PM PDT SUN SEP 9 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 3 PM PDT MONDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AS WELL AS THE NORTHERN SIERRA FOOTHILLS FOR LOW HUMIDITIES AND GUSTY WINDS... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 3 PM PDT MONDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AS WELL AS THE NORTHERN SIERRA FOOTHILLS FOR LOW HUMIDITIES AND GUSTY WINDS. NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT AND MONDAY MORNING MAINLY OVER THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY. GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE FEATHER RIVER CANYON BY MONDAY MORNING. IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...THE STRONGEST WINDS ARE EXPECTED NEAR THE EASTERN FOOTHILLS...OR AREAS NEAR 1000 FEET IN ELEVATION. GUSTY WINDS WILL BE ACCOMPANIED BY POOR OVERNIGHT HUMIDITY RECOVERIES SUNDAY NIGHT. HUMIDITY MAY DROP BELOW 15 PERCENT MONDAY...CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DECREASE MONDAY AFTERNOON. HOWEVER...HUMIDITIES MAY REMAIN LOW THROUGHOUT THE DAY MONDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KSTO 101042 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 342 AM PDT MON SEP 10 2007 CAZ215-216-266-101145- /O.CAN.KSTO.FW.W.0010.000000T0000Z-070910T2200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- 342 AM PDT MON SEP 10 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND THE SURROUNDING FOOTHILLS. THE STEEP NORTH TO SOUTH PRESSURE GRADIENT ACROSS NORTHERN INTERIOR CALIFORNIA IS DECREASING. WINDS ACROSS THE VALLEY AND THE NORTHERN FOOTHILLS ARE GENERALLY LIGHT AND SOUTHERLY AND HUMIDITY RECOVERIES IN THESE AREAS HAVE BEEN GOOD THIS MORNING. LOCALLY GUSTY NORTHEAST WINDS ARE STILL POSSIBLE THIS MORNING HOWEVER THE PRESSURE GRADIENT WILL CONTINUE TO DECREASE THROUGH THE DAY AND THE FIRE CONCERN HAS BEEN LESSENED SIGNIFICANTLY. $$ RANDY HARTLEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 9, 9:00 AM PDT, 57 minutes earlier.
Area forecast discussion, Sep 9, 9:00 AM PDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT SUN SEP 9 2007 .DISCUSSION... WEATHER PATTERN SIMILAR TO YESTERDAY WITH AN UPPER LEVEL RIDGE OVER THE GULF OF ALASKA AND AN UPPER LEVEL LOW OFF THE CENTRAL CALIFORNIA COAST. TEMPERATURES ARE GENERALLY EXPECTED TO BE SIMILAR TO YESTERDAY WITH NOT MUCH CHANGE IN THE AIR MASS. ALTHOUGH THE STRONGER ONSHORE FLOW THIS MORNING MAY KEEP THE DELTA AND POSSIBLY ADJACENT VALLEY LOCATIONS A LITTLE COOLER. IN ADDITION THE RIDGE BUILDING INTO THE NORTH MAY BRING SLIGHTLY WARMER TEMPERATURES TO THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS. A SHORTWAVE TROUGH AROUND IDAHO IS EXPECTED TO MOVE TO THE SOUTHEAST TONIGHT INTO MONDAY MORNING DRAGGING A DRY COLD FRONT THROUGH NORTHERN CALIFORNIA. THIS WILL BRING A DRY AIRMASS AND LOCALLY GUSTY NORTHEAST WINDS FOR POOR HUMIDITY RECOVERIES ACROSS THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS. A RED FLAG WARNING HAS BEEN ISSUED FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY FOR LOW HUMIDITIES AND GUSTY WINDS TONIGHT THROUGH MONDAY MORNING. THE NORTHEAST WINDS WILL ALSO BRING SOME MORE SMOKE FROM THE MOONLIGHT FIRE INTO WESTERN PLUMAS COUNTY (INCLUDING QUINCY AND CHESTER) AND DOWN INTO THE FOOTHILLS (ESPECIALLY AROUND THE FEATHER RIVER CANYON) AND THE VALLEY (ESPECIALLY AROUND CHICO AND BAB) TONIGHT INTO MONDAY. RIDGE WEAKENS MIDWEEK INCREASING THE ONSHORE AND BRINGING COOLER TEMPERATURES. THE UPPER LOW IS EXPECTED TO RETROGRADE IN THE PACIFIC MONDAY AND TUESDAY AND THEN MOVE BACK TO NORTHERN CALIFORNIA COAST LATER IN THE WEEK AND POSSIBLY INLAND OVER THE WEEKEND BRINGING COOLER TEMPERATURES. THERE IS UNCERTAINTY IN WHAT THE LOW WILL DO ESPECIALLY WITH INCONSISTENCIES BETWEEN THE MODELS AND VARIATIONS BETWEEN MODEL RUNS. && .AVIATION... VFR CONDS WITH MOSTLY SKC CONDITIONS OVER INTERIOR NORCAL TODAY AND TONIGHT WITH UPPER LEVEL RIDGE PREVAILING OVER THE REGION. FLIGHT HAZARDS WILL CONTINUE TO BE OCNL VSBY RESTRICTION DUE TO SMOKE PLUME FROM MOONLIGHT FIRE IN PLUMAS CO. VIS SAT IMAGERY SHOWS SMOKE PLUME EXTENDING ACROSS PLUMAS CO PANHANDLE AND WWD TO ALDER SPRINGS. DENSEST SMOKE PLUME MOVING N OF CHESTER AREA INTO SERN CORNER OF SHASTA CO. SMOKE TRANSPORT MODELS SUGGEST SMOKE WILL NOT BE LIFTING NWD INTO THE BURNEY BASIN TODAY. LOCAL VSBYS AOB 3SM FU POSSIBLE WITHIN THIS DENSEST PLUME. SMOKE FORECAST TO SPREAD RAPIDLY WWD AGAIN OVERNIGHT AS EASTERLY WINDS INCREASE. OTHER FLIGHT CONCERNS...CUMULUS BUILDUPS EXPECTED S OF TAHOE AND VCNTY OF SIERNEV CREST THIS AFTERNOON WITH ISOLD -TSRA UNTIL SUNSET. MARINE STRATUS ALONG COAST FORECAST TO RETREAT TO COAST 17Z-19Z WITH TOPS 022-024. && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT MONDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND SURROUNDING NORTHEAST FOOTHILLS FOR GUSTY WINDS AND LOW HUMIDITY &&
Hazardous weather outlook, Sep 9, 4:45 AM PDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 445 AM PDT SUN SEP 9 2007 CAZ013>019-063-064-066>069-101400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 445 AM PDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE NORTHERN SIERRA TO THE SOUTH OF LAKE TAHOE. OTHERWISE...A DRY COLD FRONT WILL DROP SOUTHWARD INTO NORTHERN CALIFORNIA LATE TONIGHT AND WILL BRING INCREASINGLY GUSTY NORTHEAST WINDS AND LOWERING HUMIDITIES TO THE NORTH HALF OF THE SACRAMENTO VALLEY AND NORTHERN SIERRA LEADING TO AN INCREASE IN FIRE DANGER. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL CONTINUE INTO MONDAY MORNING ACROSS THE NORTHERN HALF OF THE SACRAMENTO VALLEY AND NORTHERN SIERRA CONTINUING THE RISK FOR HIGH FIRE DANGER. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.